MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number M14UK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports he has experienced utis during past using this product, not blaming this product for his utis.This has been his preferred catheter, long time user.He said since he started cathing 13 yrs ago, he was not prone to utis.He said it took him about 5 yrs into cathing to get his first uti and then got another one 3 yrs after that.Earlier this year he said he started getting multiple utis he said, "about 4 or 5" of them during the time from jan to may of this year.He said his symptoms were burning and milky white substance coming out with urine when he would cath., he said each time he would go do a urine culture and needed prescription antibiotics which would resolve his symptoms.He said he has been more mindful in his hygiene and in doing so, has remained uti free since may of this year.He believes his technique to keep better attention to his hygiene has been improved and this has helped him the most to avoid utis.He said now he is mindful to wash his hands, wears gloves and uses adult wipes from mckesson to cleanse his penis/ meatus prior to cic and then also cleanses with a bzk wipe afterwards.He said this consistency with his hygiene has made all the difference.Per additional information received, end user states "he has a craft shop in his home he works in often and said now he is better with his hand hygiene prior to cic.He uses hand "sanitizer now if he cannot wash his hands and since his recurrent utis earlier this year has switched to always using gloves, which he said has seemed to help the most.Throughout this entire time even with the scar tissue found, he said with his m14uk he never had difficulty emptying his bladder always feels like he empties it fully ¿ he caths 5-6 times a day.He feels straight tips are easiest for him to pass (he recently tried coude but he does not prefer).In terms of any difficulty passing his m14uk - he said over the years if he is in a hurry and tense, he will have some difficulty passing the catheter but if he relaxes it will pass.He did not think the scar tissue was affecting his ability to pass or empty his bladder causing those utis." this emdr covers the unknown number of catheters associated with the utis.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092, manufacturing site: 3005471919.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23831654
Report Number1049092-2025-00319
Device Sequence Number9288711
Product Code EZD
UDI-Device Identifier00815947020499
UDI-Public00815947020499
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM14UK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale